# SDR CA990308008

- Difficulty date: February 3, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-31-350
- Engine: Lyc TIO540J2BD
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Idler Gear
- Part number: LW10292
- Condition: Broken
- Location: Nr 2 Engine
- Part time: 1,312 hours
- Stage of operation: CR
- Nature of condition: R, A, E
- Precautionary procedure: A

## Discrepancy

(CAN) DURING FLIGHT, THE NR 2 ENGINE BEGAN TO LOSE POWER.   AFTER AN UNSCHEDULED LANDING, THE ENGINE QUIT ON GROUND.  INSPECTION FOUND DAMAGED GEARS IN THE REAR GEARBOX, TEETH MISSING ON THE DAMAGED GEARS CAUSED THE CAMSHAFT TO STOP TURNING, THIS LED TO ENGINE FAILURE.  REASON FOR GEAR FAILURE IS UNKNOWN.  THE ENGINE WAS SENT FOR REPAIR.
